MAUDE Adverse Event Report: APIFIX LTD. MID-C 125; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 125; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 11/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Production process analysis: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures, and shipped according to manufacturer's specifications.User (surgeon and patient) information analysis: on (b)(6) 2024 apifix was notified that a surgery was conducted on patient #(b)(6) on (b)(6) 2024.According to the reporter, the patient had a visit conducted on (b)(6) 2024 where the patient stated there was previous swelling over the incision with some recent fevers but all of it was resolved and denied any back pain.Surgeon noted that the patient's family was to monitor for any erythema, pain, or increased swelling/drainage and to have a follow up visit in 5-6 weeks.After communication between the family and his team noting a returned fever, surgery was scheduled for (b)(6) to do exploratory surgery for any possible infection, and on (b)(6) they discovered it was a deep wound infection which required them to remove the hardware.Implant removed on (b)(6) 2024.On 30-nov-2024 additional information was received."the bacteria that was identified was cutibacterium acnes, " c.Acnes.Risk assessment: late-onset infection is a known risk which was assessed and recorded by the product risk assessment.This complaint does not change the occurrences rate.The event of late infection is addressed in the ifu (dms-4472 rev g) as a warning and as potential risks associated with the mid-c system and spinal surgery generally.The explanted device was returned to the manufacturer and will be evaluated.Following the evaluation, if new pertinent information comes to light, then a supplemental medwatch report will be submitted.
 
Event or Problem Description
On (b)(6) 2024 apifix was notified that a surgery was conducted on patient (b)(6) on (b)(6) 2024.According to the reporter, the patient had a visit conducted on (b)(6) 2024 where the patient stated there was previous swelling over the incision with some recent fevers but all of it was resolved and patient denied any back pain.Surgeon noted that the patient's family was to monitor for any erythema, pain, or increased swelling/drainage and to have a follow up visit in 5-6 weeks.After communication between the family and his team noting a returned fever, surgery was scheduled for (b)(6) to do exploratory surgery for any possible infection, and on (b)(6) they discovered it was a deep wound infection which required them to remove the hardware.Implant removed on (b)(6) 2024.

Brand Name
MID-C 125
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
yokneam ellit, 20692-07
IS   2069207
MDR Report Key20817071
Report Number3013461531-2024-00059
Device Sequence Number8716371
Product Code QGP
UDI-Device Identifier07290018128046
UDI-Public07290018128046
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMID-C 125
Device Catalogue NumberMUS-125-050
Device Lot NumberAF-03-080-21
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Initial Report FDA Received Date12/02/2024
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 YR
Patient SexFemale